Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 26, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 23, 2020, 3:37 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2020, 3:37 PM EDT (19:37 UTC)
- Expired
- Apr 23, 2020, 4:01 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Liberty County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 108 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 3:45 PM EDT | MARINE TSTM WIND 44 | 5 Se Valona, GA | THE NOAA SAPELO ISLAND NERRS SITE MEASURED A MAXIMUM WIND GUST OF 38 KNOTS. |
| Apr 23, 4:00 PM EDT | MARINE TSTM WIND 41 | 2 Nw Sapelo Island, GA | A WEATHERFLOW SENSOR MEASURED A MAXIMUM WIND GUST OF 36 KNOTS. |
| Apr 23, 4:00 PM EDT | MARINE TSTM WIND 41 | 5 Se Valona, GA | A NOAA SENSOR MEASURED A MAXIMUM WIND GUST OF 36 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 10:52 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WUUS52 KCHS 231937
SVRCHS
GAC179-191-232030-
/O.NEW.KCHS.SV.W.0026.200423T1937Z-200423T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
337 PM EDT Thu Apr 23 2020
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Liberty County in southeastern Georgia...
McIntosh County in southeastern Georgia...
* Until 430 PM EDT.
* At 337 PM EDT, severe thunderstorms were located along a line
extending from Everett to near Country Club Estates to near
Woodbine, moving northeast at 55 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Darien, Wolf Island, Harris Neck, St. Catherines Island, Eulonia,
Valona, Little Saint Simons Island, Cox, Meridian, Townsend,
Crescent, Carnigan, Shellman Bluff, Pine Harbor and Blackbeard
Island.
This warning includes I-95 in Georgia between mile markers 50 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
&&
LAT...LON 3129 8142 3133 8144 3135 8152 3140 8158
3145 8162 3147 8161 3152 8166 3152 8167
3154 8165 3168 8110 3162 8110 3140 8123
3137 8122 3135 8124 3131 8122 3129 8123
TIME...MOT...LOC 1937Z 246DEG 46KT 3140 8163 3127 8150 3099 8169
HAIL...1.25IN
WIND...70MPH
$$2 follow-up statements
518
WWUS52 KCHS 231950
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
350 PM EDT Thu Apr 23 2020
GAC179-191-232030-
/O.CON.KCHS.SV.W.0026.000000T0000Z-200423T2030Z/
Liberty GA-McIntosh GA-
350 PM EDT Thu Apr 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR LIBERTY AND MCINTOSH COUNTIES...
At 350 PM EDT, severe thunderstorms were located along a line
extending from Eulonia to near Little Saint Simons Island to Jekyll
Island, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Darien, Wolf Island, St. Catherines Island, Eulonia, Valona, Little
Saint Simons Island, Meridian, Townsend, Crescent, Carnigan, Shellman
Bluff, Pine Harbor, Blackbeard Island, Sapelo Island and Ridgeville.
This warning includes I-95 in Georgia between mile markers 50 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
&&
LAT...LON 3129 8142 3130 8142 3133 8144 3134 8149
3156 8156 3168 8110 3161 8110 3140 8123
3137 8122 3135 8124 3131 8122 3129 8123
TIME...MOT...LOC 1950Z 245DEG 46KT 3153 8146 3133 8135 3105 8140
HAIL...1.00IN
WIND...60MPH
$$736
WWUS52 KCHS 232001
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
401 PM EDT Thu Apr 23 2020
GAC179-191-232011-
/O.CAN.KCHS.SV.W.0026.000000T0000Z-200423T2030Z/
Liberty GA-McIntosh GA-
401 PM EDT Thu Apr 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY AND MCINTOSH COUNTIES
IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3129 8142 3130 8142 3133 8144 3134 8149
3156 8156 3168 8110 3161 8110 3140 8123
3137 8122 3135 8124 3131 8122 3129 8123
TIME...MOT...LOC 2000Z 246DEG 46KT 3158 8132 3138 8121 3110 8126
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 11:33 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 23, 11:33 AM EDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1133 AM EDT Thu Apr 23 2020
.SYNOPSIS...
A storm system will move through the area into tonight,
bringing the potential for severe storms. A mostly dry cold
front should push through Saturday night followed by dry high
pressure through early next week. Another cold front could
impact the area during the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
The big question mark for severe convection today is
instability. A warm front remains draped near the Altamaha River
in southeast GA depending on how you analyze it. Surface
dewpoints have risen into the low to mid 60s across all of
southeast SC/GA though the upper 60s dewpoints remain just south
of the CWA. A potent shortwave over central GA will push an
increasingly organized MCS from south-central GA into our
southern zones during the next 2-4 hours.
Most of the high-res guidance shows a minimum of 500 J/kg
SBCAPE overspreading our entire area with closer to 1,000 J/kg
across the southern tier of southeast GA zones. Bulk shear and
helicity values are progged to be quite high along and south of
the warm front in southeast GA this afternoon. Whether these
kinematics will be in play depends on the thermodynamic
environment becoming favorable. Visible satellite is starting to
show some thinning in the cloud deck over far eastern GA/SC.
The lack of appreciable stratiform rainfall north of the warm
front and the expected development of a 40-45 kt southerly 850
mb wind seems to favor a rapid lifting of the warm front through
early to mid afternoon. Based on the current timing of the
upstream MCS, our southeast GA zones seem to be at greatest risk
for an overlap in moderate instability and high shear. A
Tornado Watch has been issued for our far southwest GA zones
though we may locally expand this north and east as the
downstream threat becomes more clear.
The threat over southern SC looks somewhat lower due to less
instability expected ahead of any convection. The SSE BL flow
also favors a somewhat stable marine layer advecting in off the
Atlantic which could dampen the risk for damaging winds and
tornadoes. However, the threat is certainly not zero due to the
strong wind fields along the warm front and ahead of the surface
low. If we see 500-1,000 J/kg CAPE by mid to late afternoon this
could still support some damaging winds and perhaps an isolated
tornado.
Much of the guidance shows a secondary batch of convection
moving through later this evening or early Fri morning. At this
point there is no data to support much of any instability
accompanying this convection. The limited airmass recovery
prior to the first batch will be completely overturned before
the next round arrives.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Moderate to high confidence this period. Drier conditions will
prevail Friday, although some showers and possible storms could
linger near the central GA coast as the cold front stalls and a sea
breeze develops. A few more showers and storms are possible Saturday
into Saturday night as the stalled front shifts north through the
area as a warm front ahead of an approaching cold front. Not buying
the NAM solution totally just yet but it is pretty wet Saturday
night. Drier conditions are then expected by later Saturday night
through Sunday. Temperatures should be above normal through Saturday
well into the 80s before falling back closer to normal Sunday upper
70s/near 80 most locales.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Moderate confidence this period. Dry high pressure should prevail
through Tuesday before the next cold front likely impacts the area
sometime in the Tuesday night through Wednesday night period.
Temperatures should start off the period below normal and then get
back above normal starting Tuesday night before likely falling back
below normal Thursday.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
The 12Z TAF set begins with VFR conditions, which will prevail
into the early afternoon, before flight restrictions develop in
response to a strong storm system that will impact the area the
second part of the afternoon into tonight. The most likely
scenario is for a line of strong to potentially severe t-storms
to move through around 19-23Z, resulting in MVFR or even IFR
conditions during that time. Any of the storms during this time
will produce moderate or heavy rains and perhaps wind gusts in
excess of 40 or 50 kt.
Convection will then continue through a good portion of tonight,
with continued flight restrictions to occur, before we finally
start to experience some improvement after 06-08Z.
Prior to the convection, SE winds will become strong and gusty,
peaking as high as 30 or even 35 kt at times, mainly this
afternoon.
Extended Aviation Outlook: Low confidence in ceiling restrictions
lingering into Friday morning, but more restrictions are possible
later Saturday and Saturday night as another system impacts the
area. VFR conditions then likely Sunday through Tuesday.
&&
.MARINE...
Today and tonight: Conditions will continue to deteriorate with
time today as winds and seas climb, plus strong to severe
storms move in from land areas later this afternoon and evening.
A warm front will lift north across the Georgia waters this
morning and the South Carolina waters this afternoon. This
happens as the main area of low pressure moves from Arkansas to
Kentucky, while a secondary low develops on the warm front over
the nearby land this afternoon. The gradient will tighten
considerably in response to this secondary low, along with large
scale isallobaric pressure falls. This will lead to Gale force
winds all waters for a time this afternoon and evening, before
the convection occurs and alters the synoptic flow. In order to
keep the forecast as simple as possible, we didn't hoist any
Small Craft Advisories prior to the Gale Warnings. Instead we
opted to start the Gales a few hours earlier than it will
ultimately transpire. Depending upon the exact timing of the
band or bands of intense convection, the Gale warning could be
cancelled earlier. Winds and seas will remain elevated tonight,
and Small Craft Advisories will likely be necessary once the
Gale Warnings come to an end.
In addition to the strong winds and large seas, mariners should
remain alert for damaging winds and isolated waterspouts from
about 2 to 8 pm, when Special Marine Warnings will likely be
required.
Friday through Tuesday: Moderate to high confidence this period.
Conditions will slowly improve Friday as a cold front stalls out
across the area. Small Craft Advisories will end from southwest to
northeast during the day. Otherwise no significant impacts expected
through the rest of the period.
Rip Currents: A strong onshore flow and astronomical influences
will result in a Moderate Risk of Rip Currents at all area
beaches today.
High Surf: We considered a High Surf Advisory for some 5 foot
breakers over the Charleston County coast, but any such
occurrence would be too short-lived to raise the advisory. We
will continue to monitor throughout the day.
&&
.HYDROLOGY...
We're concerned not only of locally heavy rains in t-storms this
afternoon and tonight, but also that training of storms will
occur in advance of the mid and upper short wave trough that
shifts toward and into the Ohio and Tennessee Valley. We're
showing a solid 1.5-2.5 inches of rain area wide, with locally
higher amounts to occur. These amounts on top of the antecedent
wet grounds from the rains earlier in the week along with the
large surplus of rainfall this month compared to normal, it
won't take much to produce at least minor flooding. So Flood
Advisories could be needed.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory until 8 PM EDT this evening for SCZ045.
Wind Advisory until 8 PM EDT this evening for SCZ050-052.
MARINE...Gale Warning until 8 PM EDT this evening for AMZ352-354-374.
Gale Warning until midnight EDT tonight for AMZ350.
Gale Warning until 8 PM EDT this evening for AMZ330.
&&
NEAR TERM...JRL
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...
MARINE...
HYDROLOGY...Hazardous weather outlook, Apr 23, 1:44 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 144 PM EDT Thu Apr 23 2020 GAZ114-115-137-138-140-241745- Tattnall-Evans-Long-Inland Liberty-Inland McIntosh- 144 PM EDT Thu Apr 23 2020 ...TORNADO WATCH 140 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-116-118-SCZ040-042>044-047-241745- Jenkins-Screven-Candler-Bulloch-Effingham-Inland Bryan- Inland Chatham-Allendale-Hampton-Inland Colleton-Dorchester- Inland Jasper- 144 PM EDT Thu Apr 23 2020 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: Thunderstorms are expected to move into the region this afternoon, some of which could produce damaging winds, large hail, and a few tornadoes. The most likely time of the severe weather is from 2 to 7 pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ139-141-241745- Coastal Liberty-Coastal McIntosh- 144 PM EDT Thu Apr 23 2020 ...TORNADO WATCH 140 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-SCZ048-049-051-241745- Coastal Bryan-Coastal Chatham-Beaufort-Coastal Colleton- Coastal Jasper- 144 PM EDT Thu Apr 23 2020 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Severe Thunderstorms: Thunderstorms are expected to move into the region this afternoon, some of which could produce damaging winds, large hail, and a few tornadoes. The most likely time of the severe weather is from 2 to 7 pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ045-241745- Inland Berkeley- 144 PM EDT Thu Apr 23 2020 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE MOULTRIE... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. Severe Thunderstorms: Thunderstorms are expected to move into the region this afternoon, some of which could produce damaging winds, large hail, and a few tornadoes. The most likely time of the severe weather is from 2 to 7 pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ350-241745- Waters from South Santee River to Edisto Beach SC out 20 NM- 144 PM EDT Thu Apr 23 2020 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorms: Thunderstorms are expected to move into the region this afternoon and evening. Some of which could produce damaging winds and a few waterspouts. The most likely time of the severe weather is from 3 to 8 pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ352-354-374-241745- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 144 PM EDT Thu Apr 23 2020 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorms: Thunderstorms are expected to move into the region this afternoon and evening. Some of which could produce damaging winds and a few waterspouts. The most likely time of the severe weather is from 3 to 8 pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-241745- Charleston Harbor- 144 PM EDT Thu Apr 23 2020 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorms: Thunderstorms are expected to move into the region this afternoon and evening. Some of which could produce damaging winds and a few waterspouts. The most likely time of the severe weather is from 3 to 8 pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ050-241745- Charleston- 144 PM EDT Thu Apr 23 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Moderate Risk for Rip Currents. Severe Thunderstorms: Thunderstorms are expected to move into the region this afternoon, some of which could produce damaging winds, large hail, and a few tornadoes. The most likely time of the severe weather is from 2 to 7 pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ052-241745- Tidal Berkeley- 144 PM EDT Thu Apr 23 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorms: Thunderstorms are expected to move into the region this afternoon, some of which could produce damaging winds, large hail, and a few tornadoes. The most likely time of the severe weather is from 2 to 7 pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Special weather statement, Apr 23, 1:48 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Charleston SC
148 PM EDT Thu Apr 23 2020
GAZ088-231815-
Screven-
148 PM EDT Thu Apr 23 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY...
At 148 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Millhaven, or 12 miles north of Sylvania,
moving east at 20 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hiltonia, Millhaven, Burtons Ferry Landing and Hilltonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce tornadoes suddenly, sometimes with little
or no warning. Be alert for rapidly changing weather conditions and
be ready to act quickly if severe weather is observed or a warning
is issued.
&&
LAT...LON 3301 8149 3297 8150 3296 8151 3292 8148
3290 8148 3290 8147 3288 8148 3287 8145
3286 8146 3285 8144 3284 8168 3295 8171
3305 8154
TIME...MOT...LOC 1748Z 257DEG 18KT 3293 8163Special weather statement, Apr 23, 2:01 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Charleston SC
201 PM EDT Thu Apr 23 2020
GAZ088-100-231830-
Bulloch-Screven-
201 PM EDT Thu Apr 23 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH
COUNTIES...
At 201 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Rocky Ford, or 12 miles north of Statesboro,
moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Rocky Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce tornadoes suddenly, sometimes with little
or no warning. Be alert for rapidly changing weather conditions and
be ready to act quickly if severe weather is observed or a warning
is issued.
&&
LAT...LON 3264 8187 3265 8185 3266 8186 3275 8182
3269 8168 3258 8181 3262 8188
TIME...MOT...LOC 1801Z 214DEG 9KT 3263 8184Local storm report, Apr 23, 3:36 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL DARIEN 31.37N 81.43W
04/23/2020 E1.00 INCH MCINTOSH GA 911 CALL CENTER
A 911 CALL CENTER REPORTED QUARTER-SIZED HAIL.
&&
EVENT NUMBER CHS2000277
BRMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:01 PM EDT | Special Weather Statement | CHS | Screven | 29 min |
| Apr 23, 2:40 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 65 min |
| Apr 23, 2:59 PM EDT | Tornado Warning | CHS | McIntosh | 46 min |
| Apr 23, 3:40 PM EDT | Special Weather Statement | CHS | Effingham | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.